Alert archive / Kentucky / Freeze Warnings in 2021

Freeze Warning 1, NWS Wilmington, OH

March 30, 202112 counties in Kentucky; 4 counties in Indiana; 5 counties in Ohio

NWS Wilmington, OH issued this freeze warning at Mar 30, 2021, 3:24 PM EDT for 12 counties in Kentucky; 4 counties in Indiana; 5 counties in Ohio. It took effect at Apr 1, 2021, 1:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 3:24 PM EDT (19:24 UTC)
In effect from
Apr 1, 2021, 1:00 AM EDT
Expired
Apr 1, 2021, 10:40 AM EDT
In force
10 hr
Issued by
NWS Wilmington, OH
All 21 counties

Dearborn County, IN, Ohio County, IN, Ripley County, IN, Switzerland County, IN, Boone County, KY, Bracken County, KY, Campbell County, KY, Carroll County, KY, Gallatin County, KY, Grant County, KY, Kenton County, KY, Lewis County, KY, Mason County, KY, Owen County, KY, Pendleton County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Hamilton County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 82 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2414 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

117 
WWUS71 KILN 301924
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
324 PM EDT Tue Mar 30 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-310330-
/O.NEW.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
/O.NEW.KILN.FZ.A.0001.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
324 PM EDT Tue Mar 30 2021

...FREEZE WARNING IN EFFECT FROM 1 AM TO 11 AM EDT THURSDAY...
...FREEZE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 23 possible.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
7 follow-up statements
350 
WWUS71 KILN 310230
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1030 PM EDT Tue Mar 30 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-311200-
/O.CON.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
/O.CON.KILN.FZ.A.0001.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
1030 PM EDT Tue Mar 30 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 23 possible.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
513 
WWUS71 KILN 310807
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
407 AM EDT Wed Mar 31 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-311700-
/O.CON.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
/O.CON.KILN.FZ.A.0001.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
407 AM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 27 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 23 possible.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
131 
WWUS71 KILN 311450
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1050 AM EDT Wed Mar 31 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-312300-
/O.CON.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
/O.CON.KILN.FZ.A.0001.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
1050 AM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT
THURSDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 26 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 21 possible.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the Freeze Watch, from Thursday evening through 
  Friday morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
515 
WWUS71 KILN 311931
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
331 PM EDT Wed Mar 31 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-010345-
/O.UPG.KILN.FZ.A.0001.210402T0100Z-210402T1500Z/
/O.NEW.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
/O.CON.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
331 PM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT
THURSDAY...
...FREEZE WARNING IN EFFECT FROM 9 PM THURSDAY TO 11 AM EDT
FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 26 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 21 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the second Freeze Warning, from 9 PM Thursday to 
  11 AM EDT Friday.

* IMPACTS...Freeze conditions will kill crops, other sensitive
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
627 
WWUS71 KILN 010102
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
902 PM EDT Wed Mar 31 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-010915-
/O.CON.KILN.FZ.W.0001.210401T0500Z-210401T1500Z/
/O.CON.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
902 PM EDT Wed Mar 31 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM EDT
THURSDAY...
...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 11 AM
EDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 26 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 21 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, from 1 AM to 11 AM EDT 
  Thursday. For the second Freeze Warning, from 9 PM Thursday to 
  11 AM EDT Friday.

* IMPACTS...Freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
701 
WWUS71 KILN 010755
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
355 AM EDT Thu Apr 1 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-011600-
/O.CON.KILN.FZ.W.0001.000000T0000Z-210401T1500Z/
/O.CON.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
355 AM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 11 AM EDT THIS
MORNING...
...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT FRIDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 30. For the second Freeze Warning, sub-freezing 
  temperatures as low as 23 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...For the first Freeze Warning, until 11 AM EDT this 
  morning. For the second Freeze Warning, from 9 PM this evening 
  to 11 AM EDT Friday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
745 
WWUS71 KILN 011440
NPWILN

URGENT - WEATHER MESSAGE
National Weather Service Wilmington OH
1040 AM EDT Thu Apr 1 2021

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-012245-
/O.CAN.KILN.FZ.W.0001.000000T0000Z-210401T1500Z/
/O.CON.KILN.FZ.W.0002.210402T0100Z-210402T1500Z/
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-
Hamilton-Clermont-Brown-Adams-Scioto-
Including the cities of Batesville, Milan, Versailles, 
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw, 
Florence, Burlington, Oakbrook, Covington, Erlanger, 
Independence, Newport, Alexandria, Owenton, Williamstown, 
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville, 
Mount Olivet, Maysville, Vanceburg, Tollesboro, Cincinnati, 
Milford, Georgetown, Mount Orab, West Union, Peebles, Portsmouth,
and Wheelersburg
1040 AM EDT Thu Apr 1 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO
11 AM EDT FRIDAY...
...FREEZE WARNING IS CANCELLED...

* WHAT...Sub-freezing temperatures as low as 23 expected.

* WHERE...Portions of Southeast Indiana, Northeast and Northern 
  Kentucky and South Central and Southwest Ohio.

* WHEN...From 9 PM this evening to 11 AM EDT Friday.

* IMPACTS...Freezing conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this freeze warning went out at Mar 30, 3:04 PM EDT, 20 minutes earlier.

Area forecast discussion, Mar 30, 3:04 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
304 PM EDT Tue Mar 30 2021

.SYNOPSIS...
Warm temperatures expected today with dry and breezy conditions.
Chances for rain showers return tonight into Wednesday as a
cold front moves through. Unseasonably cold air settles in on
Wednesday and provides temperatures well below normal through
the end of the work week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
High clouds will move across the forecast area today. Expect dry
conditions through the daytime hours. South southwesterly flow
will continue to increase through the afternoon hours with wind
gusts up around 35 mph possible. This southerly flow and the dry
conditions will allow temperatures to climb into the 70s today.
See fire weather section for more information on fire weather
concerns.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
As an H8 LLJ continues to feed in a deep layer of warm and
saturated air throughout the troposphere, an approaching cold
front will feed off this unstable air mass and generate rain
showers Tuesday night across the fa. The highest QPF axis is
expected to remain southeast of I-71 where a good 0.50-1.00" of
liquid rain is expected. Additionally, this is the location
where some weak instability will develop and some of the
convective elements could lead to localized heavier rainfall.
Included a slight chance of thunder mention in the grids for a
handful of counties in N KY into the lower Scioto Valley Tuesday
night with the rain showers.

The cold front pushes eastward Wednesday morning, ending the
bulk of the pcpn from west to east. Temperatures will only increase
a few degrees on Wednesday as clouds and increasing CAA behind
the front ensues. While a break in the rain is expected late
Wednesday morning, there appears to be an additional wave of
light rain driven by a frontogenesis band moving along the s/wv
trough propagating through. Thermal fields will begin to favor
a transition to snow the longer this precip band lingers as we
head into Wednesday evening. While several deterministic models
(using 10:1 SLR ratio) do show the potential for about an inch
to fall across our eastern counties in central Ohio down through
the Scioto Valley, it's probably more likely that less than a
half an inch will actually accumulate on elevated or grassy
surfaces. This is mainly because the SLR appears to be a bit
lower than 10:1 during the transition to snow, and
surface/pavement temps still remain above freezing. Temperatures
Wednesday night will eventually fall into the middle to upper
20s across the fa with any lingering pcpn dissipating overnight.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
A cold mid level trough will be moving east through the Great Lakes
and Ohio Valley on Thursday. Some CAA stratocumulus is expected for
at least partly cloudy skies. There could be a low chance of snow
showers across central Ohio, with a passing flurry possible
elsewhere given the cloud deck will be intersecting the favored
dendritic growth zone. Have gone dry for now, but will fine tune
this possibility as we get closer in time. Highs will be much below
normal for the 1st of April. In addition, it will be brisk with
northwest winds gusting between 20 and 30 mph. Highs will range
between 35 and 40 degrees.

As the mid level trough moves off to the northeast Thursday night,
surface high pressure will build east into the Ohio Valley, allowing
skies to clear. Winds will gradually diminish. Lows will likely drop
into the upper teens to the lower 20s. These values will approach
record lows for the big three climate sites (CVG 22, DAY 21, CMH
20). Also, as winds diminish, frost will likely form.

After a cold and frosty start, abundant sunshine is expected for
Friday as the high traverses the region. Despite the sunshine, highs
will still be chilly for early April, ranging between 45 and 50
degrees.

For Friday night, high pressure will move east. Skies will be mostly
clear. With light winds, especially east, frost formation will
likely occur again. Lows will range from the upper 20s east to the
lower 30s west.

The upcoming weekend is looking dry with a warming trend. Our region
will be on the back side of the high with increasing WAA. Highs on
Saturday in the upper 50s to the lower 60s will warm into the mid
and upper 60s by Sunday.

The warming trend will continue into Monday as mid level ridging
develops across the Great Lakes and the Ohio Valley. Highs will peak
in the lower 70s.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
VFR conditions will start out the TAF period. Gusty winds will
diminish for a short time this evening. Rain showers will move
through tonight and into the morning hours on Wednesday. Vsbys
will be reduced with some of the shower activity. In addition,
cigs will lower overnight as well. There will be the potential
for a brief period of LLWS. Wind gusts will pick back up after
the frontal passage. Cigs and vsbys will then start to improve
towards the end of the TAF period.

OUTLOOK...No significant weather is expected.

&&

.FIRE WEATHER...
Gusty winds will be present today. In addition, RH values will
drop into the 20s this afternoon. Fuel moisture values are below
10 percent in some areas. Due to this combination and after
coordination with forestry, decided to go with a special weather
statement for fire weather concerns today.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...Clark
NEAR TERM...Novak
SHORT TERM...Clark
LONG TERM...Hickman
AVIATION...Novak
FIRE WEATHER...
Hazardous weather outlook, Mar 30, 10:53 AM EDT, 4 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1053 AM EDT Tue Mar 30 2021

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-311500-
Wayne-Fayette IN-Union IN-Franklin IN-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Highland-Pike-
1053 AM EDT Tue Mar 30 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Central Ohio, South Central Ohio, Southwest Ohio
and West Central Ohio.

.DAY ONE...Today and tonight.

The combination of gusty winds, low humidity, and dry conditions
will produce elevated fire weather conditions through early this
evening. Southwest winds will be sustained at speeds of 15 to 25
mph with gusts of 30 to 35 mph. The humidity will fall into the 20
to 30 percent range this afternoon. Any fire could quickly spread in
these conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ073>075-080-KYZ089>100-OHZ077>079-081-088-311500-
Ripley-Dearborn-Ohio-Switzerland-Carroll-Gallatin-Boone-Kenton-
Campbell-Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Hamilton-
Clermont-Brown-Adams-Scioto-
1053 AM EDT Tue Mar 30 2021

This Hazardous Weather Outlook is for Southeast Indiana, Northeast
Kentucky, Northern Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

The combination of gusty winds, low humidity, and dry conditions
will produce elevated fire weather conditions through early this
evening. Southwest winds will be sustained at speeds of 15 to 25
mph with gusts of 30 to 35 mph. The humidity will fall into the 20
to 30 percent range this afternoon and should be lowest over
the Scioto Valley.  Any fire could quickly spread in these
conditions.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Frost or freezing temperatures are forecast for Thursday morning,
Friday morning, and Saturday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Mar 30, 10:40 AM EDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1040 AM EDT Tue Mar 30 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-302300-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-
Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Brown-Highland-Adams-Pike-Scioto-
Including the cities of Richmond, Connersville, Liberty,
West College Corner, Brookville, Batesville, Milan, Versailles,
Lawrenceburg, Aurora, Rising Sun, Vevay, Carrollton, Warsaw,
Florence, Burlington, Oakbrook, Covington, Erlanger,
Independence, Newport, Alexandria, Owenton, Williamstown,
Crittenden, Dry Ridge, Falmouth, Butler, Augusta, Brooksville,
Mount Olivet, Maysville, Vanceburg, Tollesboro, Kenton, Ada,
Celina, Coldwater, Wapakoneta, St. Marys, Greenville, Sidney,
Bellefontaine, Marysville, Delaware, Troy, Piqua, Tipp City,
Urbana, Springfield, London, West Jefferson, Plain City,
Columbus, Newark, Eaton, Camden, Dayton, Kettering, Beavercreek,
Fairborn, Xenia, Washington Court House, Circleville, Lancaster,
Pickerington, Hamilton, Middletown, Fairfield, Oxford, Mason,
Lebanon, Springboro, Wilmington, Blanchester, Chillicothe, Logan,
Cincinnati, Milford, Georgetown, Mount Orab, Hillsboro,
Greenfield, West Union, Peebles, Waverly, Piketon, Portsmouth,
and Wheelersburg
1040 AM EDT Tue Mar 30 2021

...Elevated Fire Weather Conditions Through Early This Evening...

The combination of gusty winds, low humidity, and dry conditions
will produce elevated fire weather conditions through early this
evening. Southwest winds will be sustained at speeds of 15 to 25
mph with gusts of 30 to 35 mph. The humidity will fall into the 20
to 30 percent range this afternoon and should be lowest over
the Scioto Valley.  Any fire could quickly spread in these
conditions.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:24 PM EDTFreeze WatchILNBoone, Bracken, Campbell, Carroll, Gallatin, Grant and 6 more24 hr

Nearby

Freeze Warnings in Kentucky, 2021Freeze Warnings in Ohio, 2021Freeze Warnings in Indiana, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.